Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 730, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 28, 2017, 7:28 PM CDT for Atoka County, Bryan County, Johnston County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2017, 7:28 PM CDT (00:28 UTC)
- Expired
- Jul 28, 2017, 8:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Atoka County, OK, Bryan County, OK, Johnston County, OK
The radar
The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1643 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952 WUUS54 KOUN 290028 SVROUN OKC005-013-069-290100- /O.NEW.KOUN.SV.W.0730.170729T0028Z-170729T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Norman OK 728 PM CDT FRI JUL 28 2017 The National Weather Service in Norman has issued a * Severe Thunderstorm Warning for... Southeastern Johnston County in southeastern Oklahoma... Northwestern Bryan County in southeastern Oklahoma... Southwestern Atoka County in southeastern Oklahoma... * Until 800 PM CDT * At 728 PM CDT, a severe thunderstorm was located near Milburn, moving southeast at 5 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Silo, Milburn, Kenefic and Nida. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3402 9645 3420 9664 3428 9657 3424 9630 TIME...MOT...LOC 0028Z 297DEG 6KT 3420 9654 HAIL...<.75IN WIND...60MPH $$ ..speg.
1 follow-up statement
013 WWUS54 KOUN 290047 SVSOUN Severe Weather Statement National Weather Service Norman OK 747 PM CDT FRI JUL 28 2017 OKC005-013-069-290100- /O.CON.KOUN.SV.W.0730.000000T0000Z-170729T0100Z/ Johnston OK-Bryan OK-Atoka OK- 747 PM CDT FRI JUL 28 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHEASTERN JOHNSTON...NORTHWESTERN BRYAN AND SOUTHWESTERN ATOKA COUNTIES... At 746 PM CDT, a severe thunderstorm was located 4 miles northeast of Nida, moving southeast at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Kenefic and Nida. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3404 9644 3422 9656 3427 9651 3424 9630 TIME...MOT...LOC 0046Z 299DEG 9KT 3419 9645 HAIL...<.75IN WIND...60MPH $$ ..speg.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:32 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 28, 6:32 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Norman OK 632 PM CDT Fri Jul 28 2017 .DISCUSSION... The 00Z aviation discussion follows.... && .AVIATION... A few thunderstorms have once again formed over parts of Oklahoma this afternoon, in an area of weak convergence at low levels of the atmosphere. Storms are expected to be scattered across Oklahoma and north Texas through the evening, gradually diminishing toward 06Z. The probability of storms occurring at any given TAF site is too low at this point to warrant inclusion in the TAFs. Scattered showers/thunderstorms will probably form yet again Saturday afternoon, but are expected to be confined to western/southwestern Oklahoma and adjacent parts of Texas. Again, the probability of storms at any given TAF site is too low to mention. Short-range models suggest the possibility of a repeat of this morning's patches of low clouds over north-central Oklahoma, but over a smaller area. Have included this in the KPNC TAF, but confidence is not particularly high that the clouds will actually form. Winds should change very little over the next 24 hours, generally steadily flowing from the northeast at about 10 kt, with occasional gusts around 15 kt during the day. Of course, winds will be highly variable in speed and direction in the vicinity of thunderstorms and even a few of the rain showers. CmS && .PREV DISCUSSION... /issued 252 PM CDT Fri Jul 28 2017/ DISCUSSION... Isolated to scattered showers and storms will be possible through this evening across portions of the fa. The highest chances are along the Red River near the front that sagged further south today. Strong winds and heavy downpours will be a concern with the strongest storms. The upper flow will be northerly over the weekend. Most of the area will remain dry this weekend except for some low rain chances in western parts of the fa. Models show convection developing on the High Plains that could move into far western portions of the fa. Models show the upper flow becoming more northwesterly next week with a shortwave moving across the region. This will cause rain chances to spread east across the area, but highest chances will remain over western and southern parts of the fa. Cooler temperatures are expected this weekend into next week with highs in the 80s and maybe even a few 70s in some locations. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 92 68 88 / 10 10 0 0 Hobart OK 73 94 70 92 / 30 20 10 20 Wichita Falls TX 75 96 72 93 / 30 20 10 10 Gage OK 68 91 67 86 / 20 20 20 30 Ponca City OK 67 89 66 84 / 10 10 0 0 Durant OK 74 92 70 89 / 30 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/26/23
Hazardous weather outlook, Jul 28, 11:58 AM CDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1158 AM CDT Fri Jul 28 2017 OKZ004>048-050>052-TXZ083>090-291015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1158 AM CDT Fri Jul 28 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms this afternoon and evening across part of southern Oklahoma and western north Texas. The risk area is generally along and south of a line from Altus to Lawton to Sulphur and Atoka. The most likely time for severe storms will be from 4 pm through 9 pm. A cold front will continue to move slowly south across southern Oklahoma and western north Texas this afternoon and evening. Hot temperatures and rather high humidity along front will result in moderate instability. Deep layer shear will remain very weak, therefore the main weather hazard will be damaging outflow winds from the stronger storms. Wind gusts over 70 mph are possible. Areas of locally heavy rainfall will also be possible. Heat... Heat index values will approach 105 across parts of southern Oklahoma and western north Texas this afternoon. Cooler and drier air will filter into the region on Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorm chances will continue through early next week across portions of Oklahoma and western north Texas. The highest chances will be confined across western Oklahoma and adjacent parts of western north Texas, especially Sunday night into Monday. Heavy rainfall and strong, gusty winds will be possible with some thunderstorms. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 28, 6:12 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 612 PM CDT FRI JUL 28 2017 OKZ030-282345- Pottawatomie OK- 612 PM CDT FRI JUL 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Pottawatomie County Until 645 PM CDT... AT 611 PM CDT, a strong thunderstorm was located near Shawnee, moving south-southeast at 15 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... LAT...LON 3540 9707 3543 9692 3518 9679 3516 9704 TIME...MOT...LOC 2311Z 346DEG 14KT 3535 9698 ..speg.
Special weather statement, Jul 28, 6:39 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 639 PM CDT FRI JUL 28 2017 OKZ030-290015- Pottawatomie OK- 639 PM CDT FRI JUL 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie County Until 715 PM CDT... AT 638 PM CDT, a strong thunderstorm was located over Brooksville, moving south-southeast at 20 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... LAT...LON 3526 9704 3527 9691 3500 9682 3498 9704 TIME...MOT...LOC 2338Z 350DEG 19KT 3521 9697 ..speg.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston | 31 min |
| Jul 28, 9:01 PM CDT | Special Weather Statement | OUN | Atoka | 29 min |
| Jul 29, 3:46 AM CDT | Special Weather Statement | OUN | Marshall | 29 min |
| Jul 29, 12:33 PM CDT | Special Weather Statement | OUN | Beckham | 42 min |
| Jul 29, 1:34 PM CDT | Special Weather Statement | OUN | Jackson | 26 min |
| Jul 29, 1:59 PM CDT | Special Weather Statement | OUN | Jackson | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.